Analytic number theory for 0-cycles

WEIYAN CHEN

Research output: Contribution to journalArticle

Abstract

There is a well-known analogy between integers and polynomials over F q , and a vast literature on analytic number theory for polynomials. From a geometric point of view, polynomials are equivalent to effective 0-cycles on the affine line. This leads one to ask: Can the analogy between integers and polynomials be extended to 0-cycles on more general varieties? In this paper we study prime factorisation of effective 0-cycles on an arbitrary connected variety V over F q , emphasizing the analogy between integers and 0-cycles. For example, inspired by the works of Granville and Rhoades, we prove that the prime factors of 0-cycles are typically Poisson distributed.

Original languageEnglish (US)
Pages (from-to)123-146
Number of pages24
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume166
Issue number1
DOIs
StatePublished - Jan 1 2019

Fingerprint

Number theory
Cycle
Analogy
Polynomial
Integer
L'Hôpital's Rule
Prime factor
Siméon Denis Poisson
Line
Arbitrary

Cite this

Analytic number theory for 0-cycles. / CHEN, WEIYAN.

In: Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 166, No. 1, 01.01.2019, p. 123-146.

Research output: Contribution to journalArticle

@article{8370182528f94051a304db1dd64036d6,
title = "Analytic number theory for 0-cycles",
abstract = "There is a well-known analogy between integers and polynomials over F q , and a vast literature on analytic number theory for polynomials. From a geometric point of view, polynomials are equivalent to effective 0-cycles on the affine line. This leads one to ask: Can the analogy between integers and polynomials be extended to 0-cycles on more general varieties? In this paper we study prime factorisation of effective 0-cycles on an arbitrary connected variety V over F q , emphasizing the analogy between integers and 0-cycles. For example, inspired by the works of Granville and Rhoades, we prove that the prime factors of 0-cycles are typically Poisson distributed.",
author = "WEIYAN CHEN",
year = "2019",
month = "1",
day = "1",
doi = "10.1017/S0305004117000767",
language = "English (US)",
volume = "166",
pages = "123--146",
journal = "Mathematical Proceedings of the Cambridge Philosophical Society",
issn = "0305-0041",
publisher = "Cambridge University Press",
number = "1",

}

TY - JOUR

T1 - Analytic number theory for 0-cycles

AU - CHEN, WEIYAN

PY - 2019/1/1

Y1 - 2019/1/1

N2 - There is a well-known analogy between integers and polynomials over F q , and a vast literature on analytic number theory for polynomials. From a geometric point of view, polynomials are equivalent to effective 0-cycles on the affine line. This leads one to ask: Can the analogy between integers and polynomials be extended to 0-cycles on more general varieties? In this paper we study prime factorisation of effective 0-cycles on an arbitrary connected variety V over F q , emphasizing the analogy between integers and 0-cycles. For example, inspired by the works of Granville and Rhoades, we prove that the prime factors of 0-cycles are typically Poisson distributed.

AB - There is a well-known analogy between integers and polynomials over F q , and a vast literature on analytic number theory for polynomials. From a geometric point of view, polynomials are equivalent to effective 0-cycles on the affine line. This leads one to ask: Can the analogy between integers and polynomials be extended to 0-cycles on more general varieties? In this paper we study prime factorisation of effective 0-cycles on an arbitrary connected variety V over F q , emphasizing the analogy between integers and 0-cycles. For example, inspired by the works of Granville and Rhoades, we prove that the prime factors of 0-cycles are typically Poisson distributed.

UR - http://www.scopus.com/inward/record.url?scp=85033395775&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85033395775&partnerID=8YFLogxK

U2 - 10.1017/S0305004117000767

DO - 10.1017/S0305004117000767

M3 - Article

VL - 166

SP - 123

EP - 146

JO - Mathematical Proceedings of the Cambridge Philosophical Society

JF - Mathematical Proceedings of the Cambridge Philosophical Society

SN - 0305-0041

IS - 1

ER -